British Journal of Nursing · 2011 · 16 citations · 27 references
MedicineOncologyOncology NursingCancer Symptom ManagementChemotherapyChemotherapy NursingAdverse Effects Of ChemotherapyAntiemetic PharmacologyAntiemetic TherapyNausea ControlNausea ManagementVomiting ManagementNausea And Vomiting ControlNausea In Advanced CancerNausea Self-managementPharmacological Therapy
This article examines the unpleasant side effect of chemotherapy-induced nausea and vomiting (CINV). What was once the main reason for withdrawing from treatment is now much more tolerable owing to the advent of modern antiemetics. However, because of the improvements in these antiemetics, the focus on CINV appears to have lapsed. Despite this, some patients continue to experience problems and under-report this side effect. This article looks at the mechanism of CINV and clarifies terminology and definitions surrounding it. Risk factors are discussed and management strategies advised, including appropriateness of modern antiemetics and non-pharmacological strategies. To conclude, a brief look at nursing implications and self-management strategies are explored.
27
Incidence of chemotherapy‐induced nausea and emesis after modern antiemetics
Steven M. Grunberg, Robert Deuson, Panagiotis Mavros et al. · Cancer · 2004 · 470 citations · Full text
Nursing, Oncology, Oncology Nursing +15